U.S. doctors online nowAsk doctors free
Addison, TX
A 25-year-old female asked:

I had acne problem and i'am using tretinoin gel for more than 2 weeks.due to that my skin has become darker and dry.suggest a cure to this please?

2 doctor answers5 doctors weighed in
Dr. Arthur Balin
Dermatology 49 years experience
Acne: It is important to treat your acne so that you don't get permanent scarring. Some patients wait too long before seeing their dermatologist to have their acne treated. Normally topical medicines and internal antibiotics are used to keep acne under control. If you are having an adverse response to a medication for acne, discuss with your dermatologist who will know your skin the best.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Nancy Swartz
Facial Plastic Surgery 43 years experience
Common problem: It is common for skin to get dry and irritated when beginning tretinoin. This usually improves on its own over time as your skin gets accustomed to it. Ask your doctor about decreasing your dose. Use a cleanser that won’t dry your skin (doesn’t foam or suds.) topical vitamin c (anti-inflammatory) will help. Moisturizers may help, too.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 49-year-old member asked:
Is tretinoin cream or gel better for your acne?
1 doctor answer2 doctors weighed in
A 30-year-old member asked:
Do tretinoin cream and clindamycin phosphate gel work well for acne treatment?
2 doctor answers6 doctors weighed in
A 43-year-old member asked:
Help please! could clindamycin phosphate gel for acne with retin a (tretinoin) every other night?
1 doctor answer1 doctor weighed in
Last updated Jan 5, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.